Too many issues, need to vent!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Numb78
Regular Member


Date Joined Sep 2007
Total Posts : 63
   Posted 2/4/2008 7:49 AM (GMT -6)   
Hello everyone I really need to vent I hope someone will listen and give me some positive vibes....
 
I have been battling a flare since summer 07, since then I have been on 40mg pred, salofalk enemas and suppositories, cortifoam, various naturopathic treatments and nothing worked.  During this time I was diagnosed with H Pyolri bacteria infection and was put on a regiment of Flagyl and a couple other drugs.  The Flagyl almost did me in and I was only able to take it for 3 days.  Now I have just stated Imuran (Jan 15/07) as my doctors want to get the UC under control before tackling the H Pylori.  So I have been on the Imuran for almost 3 weeks now, I see no change in my symptoms yet I have been out of work since Sep 07 and now to make things even worse I have been experiencing some serious muslce pain in my legs!!  Is this a normal side effect of Imuran or any of the other drugs I've been on?  Or is it just simply because I have lost so much weight and nutrients over the last 4 months.  I've dropped about 30 pounds and went from being very active to an absolute couch potato.  I'm trying now to get back on the treadmill, walking only mind you, but after only about 10 minutes my thighs are burning and I get nasty shin splints.
 
Someone please help me!!!!!  Sorry for the rant but I find this forum to be the only place I can do this.  I don't want to continually burden my familly with my problems....
29 year old male...
Currently in a flare since summer 07 - I need to get back to remission!!!
Current Meds: 25mg Pred, 2000mg salofalk, calcium supplements, Pantoloc, Buscopan, Clonazopam
Started 100mg Imuran Jan 15/08.


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 2/4/2008 8:10 AM (GMT -6)   
Numb, Pred frequently causes severe muscle cramping in the legs and feet. Sometimes increasing your potassium helps with this. Pantoloc can cause muscle or joint pain, although it's an uncommon side effect. Imuran may cause fatigue or nausea, but muscle pain isn't cited as a side effect. Your most likely culprit is the Pred.

Don't give up on the Imuran - it takes anywhere from one to three months, occasionally as long as six months, to become effective. That's why the Pred is continued after you start Imuran. Try not to stress over it, that only makes things worse.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


Numb78
Regular Member


Date Joined Sep 2007
Total Posts : 63
   Posted 2/4/2008 8:19 AM (GMT -6)   

Interesting you should mention the pantoloc as a possible culprit.  I have never thought about that one.  I'm not sure why the doc is leaving me on the pred until the imuran kicks in.  I've been on the pred since Sep and it hasn't done anything for me.  My flare is kind of strange actually, I have no D to speak of, very little bleeding, I'm just going to the bathroom at least 5-8 times in the morning and another 2-5 times after lunch to bedtime.  Most every time I go to the bathroom I am having soft but formed stools.  The only way I know that I'm in a flare is that the urgency is unbelievable (this is why I'm off work).  And occasionaly I get pretty nauseaus after my BM's but I'm assuming that's the Imuran as I never used to experience this. 

I'm trying to keep a positive outlook but I've been in a bad state since Sep07 and now this thing with my legs is just making me feel even worse.  Before this started I was at least wearing an adult diaper and still trying to go out and walk the dogs just to feel a little more human but now my legs start buring just from walking around the house.  I can barely make it through the grocery store without serious leg pains.


29 year old male...
Currently in a flare since summer 07 - I need to get back to remission!!!
Current Meds: 25mg Pred, 2000mg salofalk, calcium supplements, Pantoloc, Buscopan, Clonazopam
Started 100mg Imuran Jan 15/08.


suebear
Forum Moderator


Date Joined Feb 2006
Total Posts : 5698
   Posted 2/4/2008 8:41 AM (GMT -6)   
I would also suspect the leg pain is caused by prednisone but you should really speak with your GI. As for the nausea, I would guess that your UC is causing it. You say your symptoms aren't bad but a 30lb weight loss is nothing to sneeze at! While you thinkt the prednisone isn't working it probably is, it's keeping you from getting much worse. Imuran can take up to 6 months to work effectively.

Sue
dx proctitis in 1987
dx UC in 1991, was stable until 1998
1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics
2000 lost all my B-12 stores and became anemic
2001 opted for j-pouch surgery- now living life med-free
 


Numb78
Regular Member


Date Joined Sep 2007
Total Posts : 63
   Posted 2/4/2008 9:14 AM (GMT -6)   
I can see why the pred is suspected of causing the leg pain but what i don't get is that the pain only started after i started taking imuran?  I've been taking pred of various doses since sep.  right now i am tapering off pred and am only taking 15mg per day...

29 year old male...
Currently in a flare since summer 07 - I need to get back to remission!!!
Current Meds: 25mg Pred, 2000mg salofalk, calcium supplements, Pantoloc, Buscopan, Clonazopam
Started 100mg Imuran Jan 15/08.


Rio in Maryland
Veteran Member


Date Joined Nov 2007
Total Posts : 891
   Posted 2/4/2008 9:35 AM (GMT -6)   

Numb78,

The leg aches may be due to the fact that you're tapering off prednisone.  When I tapered off my first prednisone treatment last year, I got leg-aches and shaky hands when I went below 20mg.


Rio, 31 yr old male - diagnosed with UC in 07/2006.
 
Alternative therapies for several months (SCD, ayurvedic treatment, VSL#3): didn't work and became anaemic. Canasa, 2 daily: remission for a month then flared-up.
07/07-11/07: 4800mg Asacol (6 x 400mg, twice a day) & Aloe Elite.
Completed first (6 week) tapered course of Pred in 10/07, flaring up since coming off it.
11/07: Switched from Asacol to 12 x 750mg Colazal (3 weeks on it and symptoms got worse)
12/07: Asacol 4800 mg, Started Azathioprene 175mg, Prednisone 60mg - taper.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 4:03 AM (GMT -6)
There are a total of 2,973,729 posts in 326,344 threads.
View Active Threads


Who's Online
This forum has 161120 registered members. Please welcome our newest member, maybellpeltier.
312 Guest(s), 1 Registered Member(s) are currently online.  Details
hrpufnstuf